Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 436, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 15, 2000, 12:23 PM CDT for Ellis County, Oklahoma. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 15, 2000, 12:23 PM CDT (17:23 UTC)
- Expired
- Oct 15, 2000, 1:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ellis County, OK
The radar
The Dodge City radar (KDDC), 144 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 15, 12:35 PM CDT | Hail 0.88 | Catesby, OK | |
| Oct 15, 12:55 PM CDT | Hail 1.75 | Gage, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 151724 SVROKC OKC045-151800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1223 PM CDT SUN OCT 15 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ELLIS COUNTY IN NORTHWEST OKLAHOMA * UNTIL 100 PM CDT * AT 1223 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF CATESBY...MOVING EAST AT 15 TO 20 MPH. * LOCATIONS IN THE WARNING INCLUDE CATESBY AND FARGO HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3658 9999 3631 10000 3631 9960 3659 9961 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 10:45 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 15, 10:45 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1045 AM CDT SUN OCT 15 2000 MUCH OF CENTRAL OKLAHOMA GETTING SOME MUCH NEEDED RAIN THIS MORNING. FOR PAST FEW HOURS SHOWERS/THUNDERSTORMS HAVE CONT TO REDEVELOP ACROSS WESTERN SECTIONS AND THEN MOVE INTO CENTRAL OKLAHOMA. THIS TREND LOOKS TO BE SLOWLY SHIFTING FARTHER EAST AND SHOULD SEE AT LEAST A LITTLE BREAK THIS AFTERNOON BEFORE YET MORE DEVELOPMENT THIS AFTERNOON AS STRONG UPPER WAVE MOVING INTO WEST TEXAS CONT TO PROVIDE LIFT OUT AHEAD OF IT ACROSS OKLAHOMA. RAIN CHANCES CONT TO LOOK LIKE A GOOD BET THROUGH TONIGHT. AS FOR THE FORECAST FOR THIS AFTERNOON WILL MAKE SOME CHANGES TO WINDS AND PRECIP CHANCES BASED ON CURRENT RADAR TRENDS AND ABOVE REASONING. ALSO WILL DROP SOME TEMPS AS ABUNDANT CLOUD COVER AND PRECIP WILL HELP TO KEEP TEMPS FROM RISING TO MUCH THIS AFTERNOON. 30 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 11:25 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 50 min |
| Oct 15, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 64 min |
| Oct 15, 12:58 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.